Hi i am geetika from India. Recently i diagnosis Myeloproliferative neoplasms (MPN) Et.my jak 2 mutation positive.my dr. Say its a blood cancer .and prescribed me Jakafi tablet .but i dant want take this medicine. its a oral chemo …it have lot of side effect.what i should do
Welcome to the forum
It’s a tough question to ask people who aren’t medically trained or professions in the field but if you’re not happy with what your doctor has said, you always have the option of a second, third opinion. If they are all saying the same thing than it’s fair to say it’s the correct diagnosis.
Regarding treatment, I personally believe it’s best to listen but also do your own research either yourself or seeking out advice from others.
I too was skeptical about starting various types of treatments and reading potential side effects or things online, it certainly puts you off. But it’s important to remember than all side effects regardless of how common will be reported and everyone’s experience is unique as too is everyone’s situation.
After many months and years of defiance and trying other treatments… my doctor said “treatment is always your decision, taking my advice is your decision, having confidence in me is for you to decide, but in my professional experience this should make you live longer!”
Don’t be put off with what you read, sometimes we only accept what we want to hear!
Hi @geetika A great big welcome to our UK forum.
Just a word as this is a UK forum perhaps in India treatments and drugs might be very different and when and how they are administered also.
You obviously have a dilemma and I do not envy you, perhaps only you can make the decision when it feels right for you.
You have entered a medical world that speaks a new language. Perhaps write down all your fears, questions and practicalities and ask them at your next appointment#
The main thing is that you look after yourself and take care
Hi @geetika. I can see @Rammie18 and @Erica have already given great replies.
Of course any treatment comes with its worries.
Write down all of your questions ready for you consultant on your next visit.
Please keep us updated on how you are doing
Thank you for reaching out to us. I can already see some wonderful support given and know there are many people within our forum who will likely have some experience of ruxolitinib ( Jakafi) to share with you.
It is understandable to feel worried and uncertain about the side effects a new medication will bring.
Can i ask have you been able to talk with your consultant around your concerns at all? If not i would suggest contacting them and asking them any questions you may have as they are best placed to reassure you. Staring any new medication is always uncertain and of course the medical team will be weighing up your need for treatment whilst balancing the impact this will have on your lifestyle.
In case it is helpful to you i have linked here to some further information around Jakafi ( Ruxolitinib)- Ruxolitinib – MPN Voice and also information around treatment side effects from our own webpages here- ET treatment and side effects (essential thrombocythaemia) | Blood Cancer UK.
Best Wishes, Lauran